Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

July 29, 2021Licking County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 29, 2021, 9:51 AM EDT for Licking County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 9:51 AM EDT (13:51 UTC)
Expired
Jul 29, 2021, 10:30 AM EDT
In force
39 min
Issued by
NWS Wilmington, OH

County Licking County, OH

The radar

The Cincinnati radar (KILN), 135 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1163 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS81 KILN 291351
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
951 AM EDT Thu Jul 29 2021
 
OHZ046-055-056-291430-
Licking OH-Delaware OH-Franklin OH-
951 AM EDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...
SOUTHEASTERN DELAWARE AND LICKING COUNTIES UNTIL 1030 AM EDT...

At 951 AM EDT, radar indicated a strong thunderstorm near Sunbury,
moving southeast at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Newark, Westerville, Delaware, Heath, Granville, Pataskala,
Johnstown, Sunbury, Buckeye Lake, Hebron, Utica, Granville South,
Marne, Beechwood Trails, Harbor Hills, New Albany, Jersey, Galena,
Alexandria and Hartford.

This includes the following Interstates...
 I-70 in Ohio between mile markers 128 and 131.
 I-71 in Ohio between mile markers 124 and 138.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3999 8232 3993 8247 3993 8249 4022 8305
      4036 8294 4035 8275 4028 8275 4027 8248
      4025 8248 4024 8225
TIME...MOT...LOC 1351Z 297DEG 41KT 4023 8292 

$$

Binau

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 29, 7:05 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 29, 7:05 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
705 AM EDT Thu Jul 29 2021

.SYNOPSIS...
Showers and thunderstorms will weaken as they move into the area
this morning. But additional storms will develop this afternoon
ahead of a cold front. Once the front moves through tonight,
temperatures will become slightly below normal and remain that
way into next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MCS diving across the western Great Lakes will continue to be
more robust on the western edge of where instability is greater.
Weaker eastern portion will move into northern counties early
this morning and will likely dissipate as the entire complex
weakens.

Quite a bit of uncertainty with additional convective develop
will evolve later today. Even though there could be substantial
left over cloud cover, that should decrease some by this
afternoon. That would allow further destabilization, although
greater instability will be just to the west of the area. What
seems more probable is that storms will develop along the
remnant boundary from the morning activity. This will then push
south through the rest of the day with greater coverage in
western counties where instability will be higher. There is
plenty of shear which will allow storms to become strong to
possibly severe. Damaging winds are the primary threat.

There is also the potential for some showers and thunderstorms
to develop along a pre-frontal trough late in the day. This
chance would be in areas that are less affected by new
development on the old outflow boundary.

Effects from decaying complex will keep temperatures in the
northern counties in the mid to upper 80s. But near and south of
the Ohio River readings will reach the lower 90s with heat
indices in the upper 90s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Storms will probably still be ongoing at the beginning of the
period but then clear the area in the evening. Severe threat
will continue until that happens. Cannot rule out some
additional showers dropping into central Ohio as a cold front
moves through later in the night. The front will move through
the entire area by daybreak Friday. High pressure will then
start to build in on Friday with conditions being not quite as
warm and not as humid.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Area will be under a northwest flow aloft to start the long term,
with a broad trough present over the Eastern CONUS. Weak surface
high pressure forming beneath the confluent upper flow should
provide mainly dry conditions Friday night and Saturday, though a
weak disturbance may trigger a few showers in southwest counties. A
limited threat for showers and thunderstorms spreads across the
entire FA Sunday as a batch of short wave energy rounding the base
of the sharpening upper trough enhances lift. A lack of  weather
producing features and moisture points to mainly dry weather for
Monday through Wednesday, with precip chances confined to isolated
showers and thunderstorms Wednesday due to disturbances associated
with the persistent upper trough.

Lower than average geopotential heights signal below normal
temperatures through the period. Expect highs within a few degrees
of 80 Saturday through Tuesday, rising to the low and mid 80s
Wednesday.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Visibility restrictions at KLUK and KILN should diminish early.
Thunderstorms moving out of northern Indiana will likely impact
KDAY early and may also affect KCMH/KLCK. There will be a lull
until the afternoon when thunderstorms will likely redevelop.
Southwest winds will increase to 10 to 15 kt. Quite a bit of
uncertainty how storms evolve so have maintained continuity
with a broad TEMPO group. Cold front will pass across the region
bringing a wind shift. Behind the front, MVFR ceilings will
likely develop.

.OUTLOOK...MVFR ceilings likely Friday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Coniglio
AVIATION...
Hazardous weather outlook, Jul 29, 5:10 AM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
510 AM EDT Thu Jul 29 2021

INZ050-OHZ026-034-035-042>046-051>056-060>065-072>074-080-300915-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Highland-
510 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Showers and thunderstorms this morning are not expected to be severe.
However, additional thunderstorms are forecast to develop this
afternoon. A few severe storms will be possible with damaging winds
being the primary threat. Large hail or an isolated tornado cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

INZ058-059-066-073>075-080-KYZ089>100-OHZ070-071-077>079-081-082-088-
300915-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Butler-Warren-Hamilton-Clermont-Brown-Adams-
Pike-Scioto-
510 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, South
Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

The heat index will be between 95 and 100 this afternoon.

Thunderstorms will develop and move across the area this afternoon
into the evening. A few severe storms will be possible with damaging winds
being the primary threat. Large hail or an isolated tornado cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Jul 29, 6:30 AM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
630 AM EDT Thu Jul 29 2021

OHZ026-034-035-042-043-291130-
Auglaize OH-Darke OH-Shelby OH-Hardin OH-Mercer OH-
630 AM EDT Thu Jul 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SHELBY...
NORTHERN DARKE...AUGLAIZE...NORTHWESTERN HARDIN AND MERCER COUNTIES
UNTIL 730 AM EDT...

A line of thunderstorms, some of which could be strong, will move
into west central Ohio through 730 AM.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Celina, Wapakoneta, St. Marys, Ada, Coldwater, New Bremen, Minster,
St. Henry, Cridersville, Fort Loramie, Fort Recovery, Botkins,
Rockford, New Knoxville, Dunkirk, Alger, Waynesfield, Moulton, Wabash
and Mendon.

This includes I-75 in Ohio between mile markers 102 and 118.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4053 8395 4054 8399 4050 8399 4023 8464
      4027 8481 4073 8480 4073 8446 4068 8445
      4069 8422 4066 8422 4064 8397 4065 8388
      4082 8388 4082 8357
TIME...MOT...LOC 1027Z 285DEG 49KT 4127 8454 4079 8508 4052 8565

Binau
Special weather statement, Jul 29, 7:19 AM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
719 AM EDT Thu Jul 29 2021

INZ050-OHZ034-042-060-291200-
Wayne IN-Darke OH-Preble OH-Mercer OH-
719 AM EDT Thu Jul 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...DARKE AND
SOUTHWESTERN MERCER COUNTIES UNTIL 800 AM EDT...

At 718 AM EDT, radar indicated strong thunderstorms along a line
extending from near Fort Recovery to near Muncie, moving southeast
at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Richmond, Greenville, Centerville, Cambridge City, Versailles,
Bradford, Hagerstown, Union City, Fort Recovery, Ansonia, New
Madison, Fountain City, Franklin, Webster, Wayne Lakes, Gettysburg,
Greens Fork, East Germantown, Spring Grove and Bethel.

This includes I-70 in Indiana between mile markers 134 and 154.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3987 8520 4000 8520 4001 8481 4043 8480
      4025 8443 4010 8443 3972 8507 3984 8522
      3987 8522
TIME...MOT...LOC 1118Z 297DEG 40KT 4041 8485 4012 8532

Binau
Special weather statement, Jul 29, 9:51 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
951 AM EDT Thu Jul 29 2021

OHZ046-055-056-291430-
Licking OH-Delaware OH-Franklin OH-
951 AM EDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...
SOUTHEASTERN DELAWARE AND LICKING COUNTIES UNTIL 1030 AM EDT...

At 951 AM EDT, radar indicated a strong thunderstorm near Sunbury,
moving southeast at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Newark, Westerville, Delaware, Heath, Granville, Pataskala,
Johnstown, Sunbury, Buckeye Lake, Hebron, Utica, Granville South,
Marne, Beechwood Trails, Harbor Hills, New Albany, Jersey, Galena,
Alexandria and Hartford.

This includes the following Interstates...
 I-70 in Ohio between mile markers 128 and 131.
 I-71 in Ohio between mile markers 124 and 138.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3999 8232 3993 8247 3993 8249 4022 8305
      4036 8294 4035 8275 4028 8275 4027 8248
      4025 8248 4024 8225
TIME...MOT...LOC 1351Z 297DEG 41KT 4023 8292

Binau

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:30 AM EDTSpecial Weather StatementILNAuglaize, Mercer60 min
Jul 29, 7:19 AM EDTSpecial Weather StatementILNDarke41 min
Jul 29, 2:29 PM EDTSpecial Weather StatementILNFranklin31 min
Jul 29, 2:49 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking41 min
Jul 29, 3:13 PM EDTSpecial Weather StatementILNLicking17 min
Jul 29, 3:13 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway47 min
Jul 29, 3:37 PM EDTSpecial Weather StatementILNDelaware23 min
Jul 29, 3:43 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking, Madison, Union24 min
Jul 29, 3:44 PM EDTSpecial Weather StatementILNMadison31 min
Jul 29, 3:50 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin40 min
Jul 29, 3:57 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Madison48 min
Jul 29, 4:06 PM EDTAreal Flood AdvisoryILNFranklin114 min
Jul 29, 4:06 PM EDTSpecial Weather StatementILNLicking24 min
Jul 29, 4:07 PM EDTSpecial Weather StatementILNFranklin23 min
Jul 29, 4:24 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking37 min
Jul 29, 4:35 PM EDTSpecial Weather StatementILNClark, Madison25 min
Jul 29, 4:43 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Madison, Pickaway47 min
Jul 29, 4:48 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Madison42 min
Jul 29, 5:00 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross45 min
Jul 29, 5:01 PM EDTAreal Flood AdvisoryILNClark, Franklin, Madison, Pickaway85 min
Jul 29, 5:20 PM EDTTornado WarningILNPickaway, Ross25 min
Jul 29, 5:24 PM EDTSevere Thunderstorm WarningILNFayette, Highland, Ross66 min
Jul 29, 5:44 PM EDTSpecial Weather StatementILNGreene31 min
Jul 29, 5:58 PM EDTSevere Thunderstorm WarningILNPike, Ross, Scioto62 min
Jul 29, 6:13 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene47 min
Jul 29, 6:34 PM EDTAreal Flood AdvisoryILNFayette, Greene, Highland, Pickaway, Pike, Ross3 hr
Jul 29, 6:51 PM EDTSpecial Weather StatementILNFayette, Greene24 min
Jul 29, 6:55 PM EDTSpecial Weather StatementILNPike, Scioto35 min
Jul 29, 7:02 PM EDTSpecial Weather StatementILNClinton28 min
Jul 29, 7:25 PM EDTSpecial Weather StatementILNPike, Scioto35 min
Jul 29, 7:26 PM EDTSpecial Weather StatementILNHighland34 min
Jul 29, 7:45 PM EDTAreal Flood AdvisoryILNAdams, Clinton, Fayette, Greene, Highland, Pike and 1 more4 hr
Jul 29, 7:52 PM EDTSpecial Weather StatementILNAdams, Highland38 min
Jul 29, 6:20 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Ripley40 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.